Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

$C^*$-algebras of proper foliations


Author: A. Candel
Journal: Proc. Amer. Math. Soc. 124 (1996), 899-905
MSC (1991): Primary 46L55; Secondary 57R30, 58F09
DOI: https://doi.org/10.1090/S0002-9939-96-03213-3
MathSciNet review: 1307500
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the $C^*$-algebras of proper foliations. In case of finite depth they are described by a tower of exact sequences. We conclude with remarks about foliations almost without holonomy and AF-embeddability.


References [Enhancements On Off] (What's this?)

  • 1. B. Blackadar, $K$-theory for operator algebras, Math. Sci. Res. Inst. Publ., vol. 5, Springer, New York and Berlin, 1986. MR 88g:46082
  • 2. A. Connes, A survey on foliations and operator algebras, Proc. Sympos. Pure Math., vol. 38, Amer. Math. Soc., Providence, RI, 1982 pp. 521--628. MR 84m:58140
  • 3. J. Cantwell and L. Conlon , Poincaré-Bendixson theory for leaves of codimension one, Trans. Amer. Math. Soc. 265 (1981). MR 82f:57019
  • 4. ------, Tischler fibrations of open foliated sets, Ann. Inst. Fourier (Grenoble) 31 (1981), 113--135. MR 83e:57021
  • 5. T. Fack and X. Wang, The $C^*$-algebras of Reeb foliations are not AF-embeddable, Proc. Amer. Math. Soc. 108 (1990), 941--946. MR 90i:46117
  • 6. G. Kasparov, Hilbert $C^*$-modules: Theorems of Stinespring and Voiculesco, J. Operator Theory 4 (1980), 133--150. MR 82b:46074
  • 7. T. Natsume, $C^*$-algebras of codimension one foliations without holonomy, Math. Scand. 56 (1985), 96--104. MR 87b:58066
  • 8. M. Pimsner, Embedding some transformation group $C^*$-algebras into AF-algebras, Ergodic Theory Dynamical Systems 3 (1983), 613--626. MR 86d:46054
  • 9. A. M. Torpe, $K$-theory for the leaf space of foliations by Reeb components, J. Funct. Anal. 61 (1985), 15--71. MR 86h:46102

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 46L55, 57R30, 58F09

Retrieve articles in all journals with MSC (1991): 46L55, 57R30, 58F09


Additional Information

A. Candel
Affiliation: Department of Mathematics, University of Chicago, Chicago, Illinois 60637
Email: candel@math.uchicago.edu

DOI: https://doi.org/10.1090/S0002-9939-96-03213-3
Received by editor(s): October 3, 1994
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society